Hail, Barnes
- When
- July 16, 5:35 AM CST
- Where
- Barnes County, 8.56 mi W of Litchville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 46.660, -98.360
Elevated thunderstorms clipped Barnes county early in the morning of the 16th. One report of hail was received over southwest Barnes County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Elevated thunderstorms clipped Barnes county early in the morning of the 16th. One report of hail was received over southwest Barnes County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 16, 3:30 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 AM CDT WED JUL 16 2008 .DISCUSSION... FLAT UPPER LEVEL RIDGE OVER WESTERN ND WILL MOVE EAST ACROSS THE FORECAST AREA TODAY. UPPER LEVEL JET WILL BE LOCATED ALONG THE INTERNATIONAL BORDER. WATER VAPOR LOOP SHOWS SHORT WAVE/JET STREAK OVER SOUTHERN SK AND A CIRCULATION CENTER OVER THE BC/AB BORDER. SK SHORT WAVE WILL MOVE OVER SOUTHERN MB THIS AFTERNOON AND BC/AB UPPER LOW WILL MOVE ACROSS SOUTHERN MB WED NIGHT. RADAR SHOWING SCATTERED THUNDERSTORMS FROM WADENA TO BARNES COUNTIES. AREAS VAD WINDS SHOWING 925 TO 850 HP WINDS ABOUT 20 TO 30 KNOTS. GOOD EAST WEST 850 HPA THETA-E GRAD WAS LOCATED OVER THE SOUTHERN ZONES. LIS AND MUCAPES WERE THE LOWEST OVER THE SOUTHERN ZONES. THETA-E GRADIENT SHIFTS A BIT NORTH BUT REMAINS OVER THE SOUTHERN RED RIVER VALLEY. THETA-E GRAD SHIFTS SOUTH TONIGHT. WILL KEEP HIGHER POPS SOUTH TODAY AND TONIGHT. PRECIPITABLE WATER LOWERS A BIT FOR THU. LOW CAPES WILL BE ACROSS THE AREA THU AND KEEP CHANCE FOR THUNDERSHOWERS THU AND THU EVENING. NEXT SIGNIFICANT UPPER TROUGH MOVES INTO THE AREA SAT AND WILL BE THE NEXT CHANCE FOR THUNDERSTORMS. EXTENDED...SATURDAY-SUNDAY NO CHANGES MADE TO THE EXTENDED. && .AVIATION... VFR CONDITIONS EXPECTED ACROSS MUCH OF THE AREA. THUNDERSTORMS ARE EXPECTED THROUGH THE MORNING OVER THE SOUTHERN RED RIVER VALLEY WHICH MAY PRODUCE MVFR CONDITIONS INTO FAR. BJI JUST CAME IN WITH LIFR CIGS AND IFR VIS LIKELY DUE TO FOG. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT TUE JUL 15 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA STARTING WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS. THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO DEVELOP ALSO EXISTS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM SATURDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 126841.